Arkansas, 2001

Hail in Arkansas, May 11, 2001

May 11, 2001 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 11, 3:00 AM CST, 9 hours 30 minutes earlier.

Area forecast discussion, May 11, 3:00 AM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT FRI MAY 11 2001

NGM POPS SEEM A BIT TOO LOW IN LIGHT OF THE PRESENT PATTERN. AVN HAS
MORE REASONABLE NUMBERS. FRONT WILL BE SLOW TO MOVE ACROSS THE
FORECAST AREA...SO POPS WILL CONTINUE TODAY THROUGH SATURDAY. TEMPS
WILL BE IN A SHORT RANGE FROM NEAR 80 TO THE MID 80S TODAY AND FROM
THE MID 70S TO NEAR 80 SATURDAY. LOWS TONIGHT WILL BE IN THE 50S AND
60S.

LIT TB 085/060 080/056 082 32563
HRO TB 078/055 076/052 080 32562
PBF BB 085/063 079/056 081 32464
HOT TB 084/058 080/054 081 32563

.LIT...NONE.

In the hours before

Special weather statement, May 11, 6:54 AM CST, 5 hours 36 minutes before
ARZ003>007-012>016-021>025-030>033-037>041-111830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
754 AM CDT FRI MAY 11 2001

...SLIGHT RISK OF SEVERE WEATHER LATER TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ABOUT THE
NORTHWESTERN THIRD OF ARKANSAS LATE THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL APPROACH NORTHWESTERN ARKANSAS EARLY THIS
AFTERNOON AND MOVE INTO THE STATE BY LATE AFTERNOON. WARM...MOIST
AND UNSTABLE AIR WILL BE IN PLACE ACROSS THE STATE...ESPECIALLY THE
NORTHWESTERN THIRD. SCATTERED THUNDERSTORMS ARE EXPECTED TO BREAK
OUT OVER THE CENTRAL PLAINS EARLY THIS AFTERNOON AND MOVE INTO
ARKANSAS BY LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE.

THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS WILL BE LARGE HAIL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY
NEED TO BE ACTIVATED LATE THIS AFTERNOON AND TONYIGHT.

22
Special weather statement, May 11, 12:30 PM CST, 0 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>054-120900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT FRI MAY 11 2001

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ABOUT THE
NORTHWESTERN HALF OF ARKANSAS THIS AFTERNOON AND TONIGHT.

A COLD FRONT APPROACHING NORTHWESTERN ARKANSAS EARLY THIS
AFTERNOON WILL MOVE INTO THE STATE BY LATE AFTERNOON. WARM...
MOIST AND UNSTABLE AIR IS IN PLACE ACROSS THE STATE...ESPECIALLY THE
NORTHWESTERN HALF. SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE OUTLOOK AREA WITH A FEW OF THESE STORMS LIKELY
TO BE SEVERE.

THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS WILL BE LARGE HAIL
AND DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY
NEED TO BE ACTIVATED THIS AFTERNOON AND TONIGHT.

52

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Yell

When
May 11, 12:30 PM CST
Where
Yell County, 5 mi W of Dardanelle
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.217, -93.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250529.